Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Melbourne, FL

April 27, 2015Martin County, Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 27, 2015, 5:27 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 63 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2015, 5:27 PM EDT (21:27 UTC)
Expired
Apr 27, 2015, 6:30 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:35 PM EDTHAIL 12 S Okeechobee, FLBROADCAST MEDIA WPTV REPORTS QUARTER-SIZED HAIL AT A CAR DEALERSHIP NEAR THE INTERSECTION OF SW 32ND ST. AND US-441 IN OKEECHOBEE.
Apr 27, 5:38 PM EDTHAIL 0.883 Se Okeechobee, FLA TRAINED STORM SPOTTER REPORTED NICKEL-SIZED HAIL AT HIS RESIDENCE OFF OF US-441 JUST EAST OF TAYLOR CREEK IN OKEECHOBEE.
Apr 27, 5:47 PM EDTHAIL 1.755 Se Okeechobee, FLA TRAINED SPOTTER SOUTHEAST OF TAYLOR CREEK IN OKEECHOBEE REPORTED GOLF-BALL SIZED HAIL AT THEIR RESIDENCE.
Apr 27, 6:20 PM EDTHAIL 1.75Stuart, FLNUMEROUS STORM SPOTTER REPORTS OF HAIL VARYING IN SIZE FROM PEAS TO AS LARGE AS GOLF BALLS IN THE STUART...PALM CITY...AND PORT SALERNO AREA OF MARTIN COUNTY BETWEEN 620 AND 640 PM EDT. PICTURES PROVIDED VIA SOCIAL MEDIA AND BROADCAST MEDIA SHOWED HAIL ACCUMUL
Apr 27, 6:29 PM EDTHAIL 12 Wsw Palm City, FLA STORM SPOTTER REPORTED QUARTER-SIZED HAIL FALLING NEAR THE INTERSECTION OF SW HIGH MEADOWS AVENUE AND SW MARTIN AVENUE JUST EAST OF THE FLORIDA TURNPIKE.
Apr 27, 6:29 PM EDTHAIL 1.255 Wsw Jensen Beach, FLA TRAINED SPOTTER REPORTED HALF-DOLLAR SIZED HAIL AT THEIR RESIDENCE JUST SOUTH OF BECKER ROAD ALONG THE C-23 CANAL.
Apr 27, 6:30 PM EDTHAIL 16 Ssw Jensen Beach, FLTRAINED SPOTTER REPORTED QUARTER-SIZED HAIL ABOUT 1 MILE NE OF EXIT 133...SW MARTIN HWY...ON THE FLORIDA TURNPIKE.
Apr 27, 6:35 PM EDTHAIL 1.255 Sse Palm City, FLHALF-DOLLAR SIZED HAIL REPORTED BY SPOTTER ABOUT 1 MILE EAST OF INTERSECTION OF I-95 AND SW KANNER HWY...EXIT 101.
Apr 27, 6:35 PM EDTHAIL 1.754 Se Palm City, FLTRAINED SPOTTER REPORTS GOLF BALL SIZED HAIL IN STUART NEAR THE INTERSECTION OF SE COVE ROAD AND SE FEDERAL HIGHWAY US-1.
Apr 27, 6:35 PM EDTHAIL 1.755 Nw Hobe Sound, FLTRAINED SPOTTER REPORTS GOLF BALL SIZED HAIL IN THE PINELAKE GARDENS AND ESTATES SUBDIVISION IN STUART.
Apr 27, 6:36 PM EDTHAIL 14 Ese Palm City, FLSPOTTER REPORT OF NICKEL TO QUARTER SIZED HAIL NEAR THE INTERSECTION OF SE DIXIE HIGHWAY AND SE ST. LUCIE BLVD.
Apr 27, 6:38 PM EDTTSTM WND GST 515 Ese Palm City, FLAN APRS MESONET SITE NEAR SE DIXIE HIGHWAY AND MANATEE POCKET RECORDED A 44 KNOT / 51 MPH WIND GUST OUT OF THE NORTH.
Apr 27, 6:39 PM EDTTSTM WND DMG5 S Jensen Beach, FLREPORT OF A TREE UPROOTED AND FELL ONTO A VEHICLE NEAR THE INTERSECTION OF US-1 SE FEDERAL HIGHWAY AND SE INDIAN ST. IN STUART. PERSON WAS TEMPORARILY TRAPPED BUT WAS ABLE TO GET OUT.
Apr 27, 6:40 PM EDTHAIL 13 Nnw Hobe Sound, FLQUARTER-SIZED HAIL REPORTED NEAR THE INTERSECTION OF SE OSPREY ST. AND SE FEDERAL HWY US-1 IN HOBE SOUND.
Apr 27, 6:40 PM EDTHAIL 1.253 Sse Palm City, FLSPOTTER REPORTS HALF-DOLLAR SIZED HAIL NEAR THE INTERSECTION OF SW SALERNO ROAD AND KANNER HWY IN PALM CITY.
Apr 27, 6:40 PM EDTHAIL 1.755 Se Palm City, FLCOCORAHS REPORT OF GOLF BALL SIZED HAIL NEAR THE INTERSECTION OF SE COVE ROAD AND US-1 SE FEDERAL HIGHWAY IN STUART. ALSO REPORTED...ESTIMATED WIND SPEEDS OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
-0.5
Supercell composite
-3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS52 KMLB 272127
SVRMLB
FLC085-093-111-272230-
/O.NEW.KMLB.SV.W.0012.150427T2127Z-150427T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT MON APR 27 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA...
  OKEECHOBEE COUNTY IN EAST CENTRAL FLORIDA...
  MARTIN COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 630 PM EDT

* AT 526 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS 
  STORM WAS LOCATED OVER OKEECHOBEE...AND MOVING EAST AT 50 MPH. 
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  OKEECHOBEE...PORT SAINT LUCIE...STUART...TREASURE ISLAND...
  INDIANTOWN AND TEQUESTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2696 8061 2716 8071 2721 8081 2714 8087
      2736 8103 2749 8120 2755 8121 2741 8047
      2724 8019 2727 8021 2727 8020 2720 8017
      2725 8032 2717 8026 2720 8026 2716 8017
      2719 8016 2697 8008
TIME...MOT...LOC 2126Z 280DEG 49KT 2724 8086 

$$

VOLKMER
1 follow-up statement
507 
WWUS52 KMLB 272215
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
615 PM EDT MON APR 27 2015

FLC093-272223-
/O.CAN.KMLB.SV.W.0012.000000T0000Z-150427T2230Z/
OKEECHOBEE FL-
615 PM EDT MON APR 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR OKEECHOBEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST 
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2696 8061 2712 8068 2745 8068 2741 8047
      2723 8022 2724 8019 2727 8021 2727 8020
      2721 8017 2721 8021 2725 8032 2717 8026
      2720 8026 2716 8016 2719 8016 2697 8008
TIME...MOT...LOC 2213Z 280DEG 49KT 2713 8015 

$$

FLC085-111-272230-
/O.CON.KMLB.SV.W.0012.000000T0000Z-150427T2230Z/
ST. LUCIE FL-MARTIN FL-
615 PM EDT MON APR 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN ST. LUCIE AND MARTIN COUNTIES...

AT 613 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF INDIANTOWN...MOVING 
EAST AT 50 MPH. AN ADDITIONAL SEVERE STORM WAS NEAR J AND S FISH 
CAMP MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...STUART...JENSEN BEACH AND PORT SALERNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THESE ARE SUPERCELL THUNDERSTORMS. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A 
BATHROOM OR CLOSET.

&&

LAT...LON 2696 8061 2712 8068 2745 8068 2741 8047
      2723 8022 2724 8019 2727 8021 2727 8020
      2721 8017 2721 8021 2725 8032 2717 8026
      2720 8026 2716 8016 2719 8016 2697 8008
TIME...MOT...LOC 2213Z 280DEG 49KT 2713 8015 

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:43 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 27, 3:43 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT MON APR 27 2015

.DISCUSSION...
...HIGH RAIN CHANCES THROUGH WEDNESDAY...
...LOCALLY STRONG STORMS WITH HEAVY RAIN TUESDAY INTO
WEDNESDAY...

TONIGHT...FLAT 500MB FLOW PERSISTS OVER THE SOUTHEAST U.S. AND
FLORIDA. AT THE SURFACE...A WEAK FRONTAL BOUNDARY/TROUGH IS
FORECAST TO SLOWLY PUSH DOWN THE PENINSULA AND BECOME A WARM FRONT
LATE OVERNIGHT AS WINDS SHIFT TO THE EAST AND SOUTHEAST AHEAD OF A
DEVELOPING AREA OF LOW PRESSURE IN THE CENTRAL GULF OF MEXICO.
INCREASINGLY MOIST FLOW WILL MAKE FOR ANOTHER WARM NIGHT. WILL
LOOK AT GOING A DEGREE OR TWO ABOVE GUIDANCE OVERNIGHT LOWS BASED
ON WARM DAY...EXTENSIVE CLOUD COVER AND WINDS SHIFTING TO THE EAST
AND SOUTHEAST AFTER MIDNIGHT.

TUESDAY...CURRENT POP OF 70 PERCENT LOOKS REAL GOOD. DEVELOPING LOW
IN THE GULF OF MEXICO SOUTH OF THE MISSISSIPPI RIVER DELTA TRACKS
EAST. WARM FRONT FORECAST TO STRETCH ACROSS CENTRAL FLORIDA.
INCREASING MOISTURE AND IMPULSES OF ENERGY AT THE 500MB/18000 FOOT
LEVEL HELP TO KEEP RAIN POSSIBILITY HIGH.  GFS NOT VERY CLEAR ABOUT
WHERE IT WANTS TO PLACE THE RIGHT REAR QUADRANT OF THE 250MB JET
HOWEVER...AND LARGE SCALE ASCENT NO MATTER HOW WEAK IT MAY BE COULD
BE ENOUGH TO ENHANCE THE DYNAMICS IN THE MID LEVELS. MID LEVEL
TEMPERATURES START OUT AROUND -10C AT THE BEGINNING OF THE DAY BUT
WARM TO AROUND -8C BY THE END OF THE DAY. LOSS OF THE MID LEVEL
THERMAL INSTABILITY WOULD TEND TO SUGGEST MORE RAIN/SHOWERS THAN
STORMS. CLOUD COVER WILL LIMIT DAYTIME HEATING. HIGHS IN THE UPPER
70S AND LOW 80S REASONABLE.

TUE NIGHT-WED...(MODIFIED PREV DISC) THE FRONTAL BOUNDARY OVER
THE SOUTH-CENTRAL FL PENINSULA WILL LIFT NORTHWARD TUE NIGHT. A
SURFACE LOW NEAR THE LOUISIANA COAST WILL TRACK EASTWARD AND
ACROSS NORTH FL TUE OVERNIGHT/EARLY WED. UNSEASONABLY MOIST DEEP
LAYER MOISTURE WILL ENCOMPASS THE REGION AS PRECIPITABLE WATER
VALUES APPROACH 1.80-2.00 INCHES. WINDS WILL BECOME MORE
SOUTHERLY OVERNIGHT TUE INTO WED MORNING...THEN GUSTY SWRLY LATE
WED MORNING AND AFTERNOON.

SCATTERED THUNDERSTORMS WILL ALSO BE FORECAST WITH A FEW STRONG
STORMS POSSIBLE DURING THIS STRETCH. ECFL WITHIN MENTION OF
MARGINALLY SEVERE CHCS ON THE CURRENT SPC OUTLOOK. CELLS WILL BE
PARTICULARLY FAST MOVING OUT OF THE WSW ON WED. JET STREAM ENERGY
WILL BE STRONGER THAN NORMAL FOR THIS TIME OF YEAR ALLOWING FOR
ADDITIONAL DIFFLUENCE ALOFT.

THU-THU NIGHT...THE SURFACE LOW WILL RACE UP THE EASTERN SEABOARD AS
THE COLD FRONT PULLS AWAY FROM THE EASTERN FL PENINSULA AND DEEPER
INTO THE WESTERN ATLC. WEST TO NORTHWEST SURFACE WINDS WILL RESULT.
MUCH DRIER AIR WILL FILTER DOWN THE PENINSULA BEHIND THIS LATEST
SYSTEM AS WEAK HIGH PRESSURE BUILDS IN FROM THE WEST. SOME RESIDUAL
MOISTURE MAY ALLOW FOR A SHOWER OR AN ISOLD AFTN THUNDERSTORM TO
DEVELOP SOUTH OF ORLANDO ON THIS DAY. HIGHS WILL RANGE FROM THE
UPPER 70S TO AROUND 80 DEGREES WITH LOWS IN THE LOWER 60S...EXCEPT A
FEW UPPER 50S POSSIBLE NORTH OF I-4.

FRI-SUN...HIGH PRESSURE WILL EXPAND EAST TO ACROSS THE SOUTHEAST
U.S. DURING THIS PERIOD AND WILL BE THE MAIN WEATHER INFLUENCE. FOR
NOW WILL KEEP THIS PERIOD DRY AS PRECIPITATION CHANCES REMAIN BELOW
20 PERCENT. THE BEST CHANCE OF SEEING AN ISOLD SHRA DURING THIS
STRETCH WILL BE OVER THE COASTAL WATERS OR PERHAPS OVER THE TREASURE
COAST LATE IN THE PERIOD. UNSEASONABLY COOLER TEMPERATURES (HIGHS/
LOWS) FOR FRI-SAT WITH NEAR NORMAL CONDITIONS AGAIN FOR SUN-MON.

&&

.AVIATION...
TEMPO MVFR IN/NEAR FAST MOVING WEST TO EAST RAIN. 15 TO
20 KNOT WEST TO NORTHWEST WINDS FORECAST TO DIMINISH TO AROUND 10
KNOTS OR LESS OUT OF THE NORTH DURING THE EVENING. WINDS SHOULD
REMAIN TOO STRONG FOR FOG. NORTH TO SOUTH MOVING LOW CLOUDS LAST
COUPLE OF HOURS BEFORE SUNRISE THROUGH MID MORNING A POSSIBILITY.

&&

.MARINE...
TONIGHT...WINDS SHIFT FROM THE WEST TO THE NORTH OVERNIGHT AS A
FRONT/TROUGH WORKS ITS WAY DOWN THE COASTAL WATERS AND HIGH
PRESSURE BUILDS IN FROM THE SOUTHEAST U.S. SEAS 3 TO 4 FEET
UP TO 5 FEET IN THE GULF STREAM.

TUE...WINDS BECOME SOUTHEAST DURING THE AFTERNOON AS A WARM FRONT
DEVELOPS TO THE SOUTH AND WORKS ITS WAY NORTH. THE WIND NEAR 20 KNOTS
BY THE END OF THE AFTERNOON AS THE GRADIENT TIGHTENS BETWEEN THE NORTHWARD
MOVING WARM FRONT AND THE HIGH PRESSURE OVER THE SOUTHEAST U.S. AND
WESTERN ATLANTIC. SEAS 4 TO 5 FEET OFFSHORE AND 3 TO 4 FEET NEARSHORE.

WED-FRI...LOW PRESSURE SYSTEM MOVES ACROSS NORTH FL WITH TRAILING
COLD FRONT PUSHING OVER THE COASTAL WATERS WED EVENING. SW WINDS
BECOMING WRLY WED EVENING-THU...THEN NWRLY THU NIGHT-FRI. WIND
SPEEDS INCREASING TO 15-20 KTS DURING THE DAY ON WED...THEN 20-25
KTS WED EVENING-EARLY THU. WIND SPEEDS WILL SLOWLY DECLINE THU AFTN
THRU FRI. HIGH COVERAGE OF SHOWERS/STORMS CONTINUES ON WED WITH A
FAST OFFSHORE MOVING COMPONENT. SEAS BUILDING TO 3-5 FT OVER THE
OPEN ATLC ON WED WITH SOME 6 FT SEAS WELL OFFSHORE WED
NIGHT/THU...THEN BACK DOWN TO 3-5 FT THU NIGHT AND 3-4 FT ON FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  79  69  87 /  40  70  60  60
MCO  68  82  68  87 /  30  70  70  60
MLB  69  80  70  88 /  30  70  70  60
VRB  69  83  69  88 /  40  70  70  60
LEE  69  77  68  84 /  40  70  60  60
SFB  68  80  69  86 /  40  70  70  60
ORL  68  81  68  86 /  30  70  70  60
FPR  69  84  71  88 /  40  70  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WIMMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Apr 27, 10:38 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1038 AM EDT MON APR 27 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280245-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1038 AM EDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK FRONTAL BOUNDARY OVER NORTH FLORIDA WILL REACH CENTRAL
FLORIDA THIS EVENING BEFORE STALLING OVERNIGHT NEAR SANFORD AND
CAPE CANAVERAL. MOISTURE AHEAD OF THIS BOUNDARY WILL LEAD TO
SCATTERED SHOWERS AND LIGHTNING STORMS MAINLY DURING THE
AFTERNOON. WHILE RAIN CHANCES WILL BE SLIGHTLY HIGHER NORTH OF
ORLANDO AND TITUSVILLE...THERE APPEARS TO BE A LITTLE HIGHER
CHANCE FOR LIGHTNING TO THE SOUTH OF THIS LINE AS LESS CLOUDS WILL
ALLOW FOR BETTER SURFACE HEATING AND GREATER INSTABILITY DURING
THE AFTERNOON.

A FEW STRONG STORMS WILL BE POSSIBLE...WITH WIND GUSTS TO AROUND
40 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS THE PRIMARY
THREATS. ANY STORMS WHICH FORM TODAY WILL MOVE RAPIDLY EASTWARD
AT 25 TO 3O MPH. BE WARY OF STORMS APPROACHING RAPIDLY FROM THE
WEST TODAY.

.HIGH WIND IMPACT...
GUSTY WEST WINDS OF 15 TO 20 MPH WITH OCCASIONAL GUSTS TO NEAR 30
MPH WILL OCCUR THROUGH DUSK. THE GUSTY CONDITIONS WILL BE CAPABLE
OF TOSSING SMALL UNSECURED ITEMS.

.EXCESSIVE HEAT IMPACT...
HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE FORECAST DUE TO
THE STRONG WEST WINDS AND ONLY LIMITED CLOUD COVER AT TIMES. MAKE
SURE TO TAKE FREQUENT REST BREAKS IF OUTDOORS FOR LONG PERIODS AS
WELL AS WEARING A HEAD COVERING AND DRINKING WATER.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST
THROUGH 1 PM DUE TO TIDAL EFFECTS.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS
AND WAVES ON AREA LAKES...THE INTRACOASTAL AND NEAR SHORE ATLANTIC
WATERS. BOATERS SHOULD BE ALERT FOR STORMS THAT MAY APPROACH
RAPIDLY FROM THE WEST AT ABOUT 25 TO 30 KNOTS.

.WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION AWAY FROM THE IMMEDIATE COAST
DUE TO GUSTY WEST WINDS AND CHOPPY SEAS...ESPECIALLY WELL BEYOND
THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
RAIN CHANCES WILL REMAIN HIGH TUESDAY THROUGH WEDNESDAY AS LOW
PRESSURE DEVELOPS ALONG THE STALLED BOUNDARY OVER THE NORTHEAST
GULF OF MEXICO...THEN MOVES EAST ACROSS THE NORTHERN GULF AND
SOUTHEASTERN U.S. A FEW STRONG STORMS WILL BE POSSIBLE BOTH DAYS.
IN ADDITION...WINDS AND SEAS WILL INCREASE TUESDAY NIGHT THROUGH
EARLY THURSDAY AHEAD OF AND BEHIND A COOL FRONT...ASSOCIATED WITH
THE LOW...THAT WILL PUSH THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI/PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:53 PM EDTSpecial Marine WarningMLB82 min
Apr 27, 6:28 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.